Monday, March 29, 2010

The Pill

I emailed Rachel, my nutrition and healthy living guru*, about this and thought I would post and see if anyone has any thoughts. Is it possible I'm not losing weight because I'm on The Pill?

*Everyone needs one of these in their lives. I'm just lucky she's my friend and not, like, someone I have to pay.

I did a little googling this morning on my brand and it turns out there are LOTS of women who have posted about having problems with gaining weight and/or not being able to lose weight. For some people, it was immediate, for some people it took awhile for these side effects to show up.

I've been on the same Pill since January 2008. In 2008 I managed to lose some weight with healthy eating and exercise. Then I gained it back over the holidays because I ate what I wanted and stopped working out for 4 months. Understandable.

In 2009 I rededicated myself to the healthy living and I ate well and exercised and didn't lose any weight. Frustration abounded. Then I got sick over and over and over again throughout the Fall and beginning of Winter. Only this time, I tried to be a bit more careful and over those sicko months, I didn't gain any weight.

As you all know, I got back on the exercise horse a couple months ago. I have swum, ellipticaled, jogged, walked and lifted weights. No change in weight.

I have recorded the food that goes into my mouth diligently and, with the exception of one or two days, I have stayed within a reasonable calorie range. Even on my unreasonable days, I was maybe 200 calories above where I wanted to be. No change in weight.

I have restarted low carb. No change in weight.

I bounce around 187-191 and that's where I stay no matter what I do.

I know some people have mentioned the Pill made them gain weight or prevented them from losing weight and I wonder if that could be what's going on. I know how to lose weight. I've lost almost 40 pounds and kept it off for 7 years.

I figure maybe it's the pill, or maybe I really do have the most picky metabolism known to man and a brownie at the end of the week has the ability to completely derail 3-5 workouts and eating healthy and within a good calorie range ALL WEEK LONG. I prefer to think it's the pills.

2 comments:

Donna Manley said...

Start drinking dandelion tea. I swear by it. If you are retaining water from the pill it will help.

Joanne said...

That is a very interesting question and situation. One that many women on the pill struggle with. I won't pretend to know why this is or that I even have the answer, but I think the answer is: Yes, it's the pill.

My grandmother said it well when she said that a diet is merely calories in vs. calories out nothing more. Don't get frustrated: I think you're doing everything right. There is no way that a brownie is going to derail 3-5 workouts regardless of what your metabolism level is. If it's 200 calories, it's 200 calories, nothing more or less than that.

I wonder if there is something else you could be on or do rather than the pill?